JournalsaihpcVol. 11, No. 6pp. 661–691

Further remarks on the lower semicontinuity of polyconvex integrals

  • Pietro Celada

    Università degli Studi di Trieste-SISSA, Trieste
  • Gianni Dal Maso

    Università degli Studi di Trieste-SISSA, Trieste
Further remarks on the lower semicontinuity of polyconvex integrals cover
Download PDF

Abstract

We study some lower semicontinuity properties of polyconvex integrals of the form Ωf(M(u))dx\int _{\mathrm{\Omega }}f\left(M\left(\nabla u\right)\right)dx, where Ω ⊂ ℝn, u: Ω → ℝm, and M(∇u) denotes the family of the determinants of all minors of the gradient matrix ∇u. In particular, we study the lower semicontinuity along sequences converging strongly in L1(Ω,ℝm) when the integrand depends only on the minors of ∇u up to a given order, and the lower semicontinuity along sequences converging strongly in L1(Ω, ℝn) and bounded in W1,n−1(Ω, ℝn) in the special case m = n.

Résumé

Nous étudions la semicontinuité inférieure d’intégrales polyconvexes de la forme Ωf(M(u))dx\int _{\mathrm{\Omega }}f\left(M\left(\nabla u\right)\right)dx, où Ω ⊂ ℝn, u : Ω → ℝm, et M(∇u) désigne le vecteur des déterminants de tous les mmeurs de la matrice gradient ∇u. En particulier, nous étudions la semicontinuité inférieure sur les suites convergentes fortement en L1(Ω, ℝm) lorsque l’integrande dépend seulement des mineurs de ∇u jusqu’à un certain ordre et la semicontinuité inférieure sur les suites convergentes fortement en L1(Ω, ℝn) et bornées en W1,n−1(Ω, ℝn) dans le cas spécial m = n.

Cite this article

Pietro Celada, Gianni Dal Maso, Further remarks on the lower semicontinuity of polyconvex integrals. Ann. Inst. H. Poincaré Anal. Non Linéaire 11 (1994), no. 6, pp. 661–691

DOI 10.1016/S0294-1449(16)30173-1